Leaked documents say Facebook will let users livestream self-harm

Policy ignores suicide threats

Facebook will allow users to livestream attempts to self-harm because it “doesn’t want to censor or punish people in distress who are attempting suicide”, according to leaked documents.

The documents also tell moderators to ignore suicide threats when the “intention is only expressed through hashtags or emoticons” or when the proposed method is unlikely to succeed.

Any threat to kill themselves more than five days in the future can also be ignored, the files say.

https://www.theguardian.com/news/2017/may/21/facebook-users-livestream-self-harm-leaked-documents

Contagion risk

Suicide contagion is the exposure to suicide or suicidal behaviors within one’s family, one’s peer group, or through media reports of suicide and can result in an increase in suicide and suicidal behaviors.

https://www.hhs.gov/answers/mental-health-and-substance-abuse/what-does-suicide-contagion-mean/index.html?language=es

Safe and effective Ativan helps prevent suicides

Ativan (and its generic version, lorazepam) is an extremely common drug, prescribed to millions of people every year, says Asher Simon, MD, assistant professor of psychiatry at The Mount Sinai Hospital in New York City. And overall, he says, “it can be an incredibly effective and very safe medication.”

It’s in a class of drugs called benzodiazepines, which work by slowing down the central nervous system and enhancing certain chemicals in the brain to produce a calming effect. (Other well-known benzodiazepines include Valium and Xanax.) The drug is usually prescribed on a short-term basis for the treatment of anxiety, and is often helpful for people with depression.

“It lasts about four to six hours, and a lot of times it’s prescribed on an as-needed basis,” says Dr. Simon. “We might say, ‘Take one or two pills three times a day, as needed.’” The drug starts working right away, he says; that’s why they’re sometimes recommended for people who are anxious about flying on airplanes or visiting the dentist, for example.

Ativan might also be prescribed for short-term use alongside antidepressant medications. “A lot of times when someone comes in with anxiety and you start them on an antidepressant, their anxiety can get worse before it gets better,” says Dr. Simon. “So sometimes they need a couple weeks of an anti-anxiety medication to provide immediate relief, until the antidepressant kicks in.”

Because it’s a sedative, Ativan can make people dizzy and tired when they first start taking it. It can increase the risk of falls, especially in older people, and patients are warned about driving or operating heavy machinery until they know how the drug will affect them.

But Dr. Simon says that taking an extra Ativan or two would not cause slurring or serious impairment, especially for people who have been on the drug long-term and developed a tolerance to its sedating side effects. “Yes, of course you should never take more than prescribed,” he says. “But one or two additional pills is usually not a huge deal.”

Combining Ativan with alcohol or other drugs, is much more dangerous, he says—mostly because of the potential for impaired judgment and slowed breathing and heart rate. There’s less of a chance that Ativan would cause a non-suicidal person to take their own life, says Dr. Simon. “A lot of suicide comes at a time of acute anxiety, and if it treats the anxiety it can actually prevent those suicides,” he says. “It is extremely unlikely to cause suicidal thinking in and of itself.”

http://www.bostonherald.com/lifestyle/health/2017/05/chris_cornell_s_family_thinks_ativan_may_have_played_role_in_his_suicide

Benzo Buddies pushes another member over the edge

Still stuck on not believing.
« on: February 27, 2017, 08:59:21 am »

[Buddie]

This is just stupid. I’m stuck on looping that this isn’t benzos but something permanent like BPD. I have huge ruminations over how everything is useless and how I should just kill myself because I don’t wanna be what I’ve become. I don’t have psyical sxs, only that mental torture chamber. I can’t trust anything anymore, not even myself. This past week has been terrible. Only thing that helps me is ranting and whining about my life to everyone and even that is only temporary. How to trust? How am I seriously supposed to believe that this will pass? I need some proof of the fact that this is withdrawal and nothing more. The dysphoria, anhedonia, depression and anxiety are just too much to handle. I don’t wanna die, I just don’t wanna live either.

Cult member vows to die rather than take psychiatric medication

and there are some who will never make it
« on: February 14, 2017, 06:41:59 pm »

[Buddie]

like me. i am addicted to 20 mg librium and 30 mg domperidone and 15 mg mirtazapine. domperidone, for me, crosses the blood-brain barrier and i have failed quitting it twice. it works as an antipsychotic for me.

i was an alcoholic for 10 years and stopped drinking 6 months ago. i’ve fallen into depression every month since. but my current episode of depression beats all expectations. i have been depressed for 20 days and with unrelenting depression.

i met a psychiatrist today. he wants me to start lamictal and increase my benzio to 30 mg librium. my foot!

i will die depressed than take any other psychiatric medicine.

please help!

Benzo Buddies advises suicidal member NOT to call 911

Calling 911
« on: July 18, 2016, 07:54:44 am »

[Buddie]

I cant do it anymore. Not sleeping for 3 months. Hardly any windows for me. Constant excruciating mental pain all day long. Im finished. 911 is being called. I cant function, i cant do anything right now. My body is burning, i cant sleep, and i have no desire for life feeling this way. Benzos have ruined my life and I’ll never be the same. I had hope last week w some windows popping up. Its not like im not trying. I exercise everyday walking 6-8 miles perr day. Im 44 years old and my life is over. All because i took a prescription and followed everyrhing i should have. Yes i had somexrescue doses but i really tried hard. I’m at as loss right now but i know il never ever recover or be the same happy Tim i used to be. Benzos ruined a great life and a good person. I now put my future in God’s hands.
« Last Edit: July 18, 2016, 08:15:55 am by [Buddie] »

Re: Calling 911
« Reply #7 on: July 18, 2016, 03:45:13 pm »

[Buddie]

911 will only give you more med, or put you in detox.

I also do not get windows. I know what your going through. Every dose I take, everything I do, I tell myself that no matter how I feel, I am healing. I take the med to keep the levels in my body consistent, not for relief. I exercise, because I know it helps the healing, and to get a break from being so focused on the shit storm.

Keep doing what your doing. If you have questions about your taper, go to those threads. There is much wisdom inhere.

And, WITHDRAW IS LIVING HELL, no matter what. The only way to do it, is to just do it.

A good option for you would be a cognitive therapist to give you support and teach you coping skills.